MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV043T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a sprung reservoir (product # fx802t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system (sprung reservoir + m.Blue) showed a drainage problem.The patient underwent a revision procedure.The complaint devices were returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.The adverse event is filed under aic reference (b)(4).Reference associated medwatch report # 2916714-2023-00067.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the m.Blue® was manufactured by a qualified employee on october 2021.Deviations during assembly did not occur.The product was finally tested as article fx802t and released for packaging and sterilization and was sterilized by miethke.The m.Blue® has a normal pressure range of 10 to 50 cmh2o.A fixed opening pressure of 10 cmh2o in the horizontal position (differential pressure unit) and an additional adjustable gravitational unit of 0 to 40 cmh2o in the vertical position.Both realized in one valve.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at the gravitational unit set pressures and 0, 10, 20, 30 and 40 cmh2o at the differential pressure unit of 10 cmh2o, and were found to meet specifications.All tested parameters were assessed according to specifications.Conclusion information: an investigation was not possible because no release/questionnaire was sent to us.On the basis of the product documentation, we can exclude the presence of a defect at the time of delivery of the m.Blue®, since this documentation indicates that the valve is in perfect condition.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Further actions: from our point of view, no further regulatory actions are required.
 
Event or Problem Description
Investigation complete.

Brand Name
M.BLUE 10 VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key17074856
Report Number2916714-2023-00068
Device Sequence Number15123168
Product Code JXG
UDI-Device Identifier04041906504410
UDI-Public4041906504410
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
Report Date (Section F) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV043T
Device Catalogue NumberFV043T
Device Lot Number20055596
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/12/2023
Device Age19 MO
Event Location Hospital
Date Report to Manufacturer05/12/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/06/2023